Nebraska, 2013

Damaging Wind in Nebraska, June 15, 2013

June 15, 2013 · NWS LBF · 1 event in 1 county or zone

An isolated thunderstorm produced strong winds for downed trees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

An isolated thunderstorm produced strong winds for downed trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 14, 9:32 PM MST, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 14, 9:32 PM MST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1132 PM CDT FRI JUN 14 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 347 PM CDT FRI JUN 14 2013

COLD FRONT HAS SETTLED JUST TO THE SOUTHEAST OF THE FORECAST
AREA...AND WILL BE THE FOCUS FOR TSTM DEVELOPMENT EARLY THIS
EVENING. LATER THIS EVENING A SHORTWAVE DISTURBANCE WILL MOVE
NORTHEAST INTO SOUTHWEST NEBRASKA...WITH A STRENGTHENING SOUTHERLY
LLJ RESPONDING ACROSS WESTERN KS. THE NOSE OF THIS JET WILL
EVENTUALLY PUSH INTO SOUTHWEST NEBRASKA AFTER MIDNIGHT...AND
INTERACT WITH THE STATIONARY SURFACE FRONT ANCHORED ACROSS FAR
SOUTHWEST NEBRASKA. QUITE MOIST CONDITIONS...ADEQUATE INSTABILITY AND
SHEAR WARRANT INCREASING POPS LATE THIS EVENING ACROSS THE SOUTHERN
HALF OF WESTERN AND NORTH CENTRAL NEBRASKA. STORM MOTION WOULD
SUGGEST THE POSSIBILITY OF TRAINING STORMS AND HEAVY RAIN JUST
NORTH OF THE FRONT...AND WILL PASS THIS CONCERN ONTO THE EVENING
SHIFT.

FRONT WILL REMAIN DRAPED ACROSS FAR SOUTHERN NEBRASKA OR NORTHERN KS
SATURDAY. EARLY MORNING SHOWERS AND TSTMS ARE POSSIBLE AS THE
AFOREMENTIONED SHORTWAVE MOVES NORTHEAST ACROSS THE AREA. POPS DURING
THE AFTERNOON ARE IN QUESTION BEHIND THE DEPARTING SHORTWAVE. THE
MOST LIKELY SCENARIO WILL BE FOR STORMS TO DEVELOP IN UPSLOPE
ENVIRONMENT ACROSS SOUTHERN NEBRASKA PANHANDLE AND ADJACENT
NORTHEAST COLORADO...AND THEN MOVE EAST SATURDAY EVENING INTO
WESTERN/SOUTHWEST NEBRASKA.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 347 PM CDT FRI JUN 14 2013

SATURDAY EVENING THE FRONT WILL REMAIN STALLED ACROSS THE NEBRASKA
AND KANSAS BORDER. IN UPSLOPE FLOW...STORM INITIATION FAVORED
ACROSS NORTHEAST COLORADO AND SOUTHERN NEBRASKA PANHANDLE...LOW
CHANCE POPS MAINTAINED ACROSS THE SOUTHEAST PANHANDLE INTO
SOUTHWEST NEBRASKA. EXPECTED TO BE DRY ACROSS NORTHERN NEBRASKA.
OVERNIGHT TEMPS LOWERED SLIGHTLY TO THE MID/UPPER 50S MOST AREAS.

ON SUNDAY...A NORTHERN STREAM DISTURBANCE WILL MOVE THROUGH
WESTERN NEBRASKA SUNDAY/SUNDAY EVENING. 40 PERCENT POPS STILL LOOK
ON TRACK WITH GOOD MODEL AGREEMENT. WILL BE A GOOD OPPORTUNITY
THROUGH SUNDAY EVENING FOR MEASURABLE RAINFALL IN EXCESS OF A
QUARTER INCH IN SOME AREAS. HIGHS FROM THE LOWER 80S NCTRL TO 85
TO 88 SOUTHWEST NEAR A MET AND MAV GUIDANCE BLEND.

MONDAY WILL BE COOLER AS SURFACE HIGHS BUILDS IN AND AND EASTERLY
UPSLOPE WIND. MAINLY A SLIGHT CHANCE FOR LATE AFTERNOON/OVERNIGHT
SHOWERS/TSTMS EASTERN PANHANDLE INTO THE SOUTHWEST. THE NAM MODEL
QPFS LOOKS SUSPECT AND OVERDONE MONDAY AND WAS NOT CONSIDERED IN
FAVOR OF THE 12Z GFS AND 00Z/12Z ECMWF SOLUTIONS.

FOR TUESDAY THROUGH FRIDAY...THE UPPER RIDGE ACROSS THE CENTRAL
ROCKIES WILL MOVE EAST AND FLATTEN OUT AS A CLOSED LOW OFF THE
PACIFIC NW MOVES INLAND INTO WESTERN MONTANA AND IDAHO BY FRIDAY.
WITH A FLATTENED RIDGE...PATTERN WILL RETURN TO HIGH PLAINS AFTERNOON
CONVECTION MOVING INTO WESTERN NEBRASKA MAINLY DURING THE
OVERNIGHT HOURS. TEMPS FROM THE LOW 80S TUESDAY...THEN WARMING AS
THE RIDGE EXPANDS EASTWARD FOR THURSDAY AND FRIDAY WITH HIGHS 85
TO 90.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1131 PM CDT FRI JUN 14 2013

FOR THE KLBF TERMINAL...ABUNDANT CLOUDINESS WILL PERSIST OVER THE
NEXT 24 HOURS. INTO THE OVERNIGHT...THERE IS THE THREAT FOR
THUNDERSTORMS ACROSS SOUTHWESTERN AND WESTERN NEBRASKA. CIGS MAY
DROP DOWN TO 4000 FT AGL WITH ANY THUNDERSTORMS IN THE VICINITY OF
THE KLBF TERMINAL. THE THREAT FOR THUNDERSTORMS WILL END AFTER 10Z
OVERNIGHT...WITH BROKEN CIGS AON 5000 FT AGL EXPECTED THROUGH LATE
AFTERNOON SATURDAY. SKIES WILL SCATTER OUT SATURDAY EVENING WITH
ONLY HIGH CLOUDINESS EXPECTED. FOR THE KVTN TERMINAL...MOSTLY CLEAR
SKIES ARE EXPECTED OVERNIGHT...WITH SCATTERED TO BROKEN MID LEVEL
CLOUDINESS POSSIBLE SATURDAY MORNING AND SATURDAY AFTERNOON. CIGS
WILL RANGE FROM 6000 TO 10000 FT AGL SATURDAY AFTERNOON AND EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TAYLOR
LONG TERM...ROBERG
AVIATION...CLB
Hazardous weather outlook, Jun 14, 9:42 PM MST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1142 PM CDT FRI JUN 14 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-160445-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1142 PM CDT FRI JUN 14 2013 /1042 PM MDT FRI JUN 14 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE
STORMS IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE STATIONARY FRONT WILL REMAIN ACROSS FAR SOUTHERN NEBRASKA
SATURDAY AND SUNDAY...WITH CONTINUED CHANCES FOR THUNDERSTORMS. A
FEW SEVERE STORMS ARE POSSIBLE ACROSS FAR SOUTHWEST NEBRASKA
SATURDAY EVENING...WITH THE CHANCE FOR SEVERE STORMS ACROSS ALL
OF
WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING ACROSS FAR
SOUTHWEST NEBRASKA...AND ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA SUNDAY AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Special weather statement, Jun 14, 11:01 PM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
101 AM CDT SAT JUN 15 2013

NEZ004-150700-
SHERIDAN NE-
1201 AM MDT SAT JUN 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
100 AM MDT...

AT 1158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES WEST OF HAY SPRINGS...MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAY SPRINGS...
  RUSHVILLE...
  CLINTON...
  INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...
  WALGREN LAKE STATE RECREATION AREA...
  INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...
  METCALF STATE WILDLIFE MANAGEMENT AREA...
  MOUNT MARIA...
  INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
  INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD...
  WHITE CLAY...
  LONE BUTTE...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 101.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BUTTLER
Special weather statement, Jun 14, 11:54 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
154 AM CDT SAT JUN 15 2013

NEZ004-022-150745-
GARDEN NE-SHERIDAN NE-
1254 AM MDT SAT JUN 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN AND GARDEN
COUNTIES UNTIL 145 AM MDT...

AT 1253 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CRESCENT LAKE NWR...OR 28 MILES NORTH OF
OSHKOSH...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
BRITTON LAKE AROUND 115 AM MDT.
JERRY LAKE AROUND 125 AM MDT.
WILD HORSE FLATS AROUND 130 AM MDT.
KINCAID LAKE AROUND 145 AM MDT.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 121 AND 129.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER
Special weather statement, Jun 15, 12:10 AM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
210 AM CDT SAT JUN 15 2013

NEZ004-094-150800-
SHERIDAN NE-WESTERN CHERRY NE-
110 AM MDT SAT JUN 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND NORTHEASTERN
SHERIDAN COUNTIES UNTIL 200 AM MDT...

AT 107 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
GORDON TO 23 MILES SOUTHEAST OF RUSHVILLE...AND MOVING EAST AT 30
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
HOOVER LAKE AND BILLYS LAKE AROUND 125 AM MDT.
SHELL LAKE STATE WILDLIFE MANAGEMENT AREA AND ROCK HILL AROUND 130 AM
MDT.
BAYONNE AROUND 135 AM MDT.
IRWIN...INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND MORGAN LAKE
AROUND 140 AM MDT.
INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...HIGHWAY 61 CROSSING
THE SNAKE RIVER...MERRIMAN...HIGHWAY 61 CROSSING THE NIOBRARA RIVER
AND INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD AROUND 200 AM
MDT.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 93 AND 139.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 182 AND 231.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER

The radar

The North Platte radar (KLNX), 123 km away, was scanning. The volume nearest the first event began at 07:50 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sheridan

When
June 15, 12:50 AM MST
Where
Sheridan County, 1.03 mi E of Bingham
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.020, -102.060

Extensive tree limbs damaged and down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461499.